MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 40MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 40MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is implanted inside the patient's vasculature.
 
Event or Problem Description
It was reported that the subject flow diverter stent was implanted in the cavernous segment of the internal carotid artery on (b)(6) 2021.Nine months post procedure during routine follow-up angiogram was performed which reveled hundred percent stenosis of the patient's internal carotid artery and the subject flow diverter stent.There was no blood flow distal to the stenosis.It was reported that the patient was asymptomatic.It was reported that the subject flow diverter stent performed as intended during deployment.According to the physician the stenosis of the parent vessel artery is due to in subject stent stenosis, but patient did have atherosclerosis in the parent vessel artery.It was noted that there was parent vessel stenosis prior to treatment on the proximal end of the aneurysm.No more information is available.
 
Event or Problem Description
It was reported that the subject flow diverter stent was implanted in the cavernous segment of the internal carotid artery on (b)(6)2021.Nine months post procedure during routine follow-up angiogram was performed which reveled hundred percent stenosis of the patient's internal carotid artery and the subject flow diverter stent.There was no blood flow distal to the stenosis.It was reported that the patient was asymptomatic.It was reported that the subject flow diverter stent performed as intended during deployment.According to the physician the stenosis of the parent vessel artery is due to in subject stent stenosis, but patient did have atherosclerosis in the parent vessel artery.It was noted that there was parent vessel stenosis prior to treatment on the proximal end of the aneurysm.No more information is available.
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated there were no anomalies noted to the device prior to use and the device was prepared as per the dfu.The devices performed as intended during deployment.There were no difficulties encountered during the procedure that could have contributed to reported issue.In the physician¿s opinion, the stenosis was related to the subject device.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to the reported 'patient parent vessel stenosis¿ for this complaint.

Brand Name
SURPASS EVOLVE 4.5MM X 40MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15318565
Report Number3008881809-2022-00419
Device Sequence Number5467116
Product Code OUT
UDI-Device Identifier07613327375282
UDI-Public07613327375282
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFDS45040
Device Catalogue NumberFDS45040
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS INFINITY LS LONG SHEATH (STRYKER); CAT 5 INTERMEDIATE CATHETER ( STRYKER); EXCELSIOR XT-27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale